Journal of Mathematical Sciences

, Volume 85, Issue 1, pp 1578–1585 | Cite as

Do nonsingular globally bounded positon solutions exist?

  • Roland Beutler
  • Vladimir B. Matveev
Article
  • 14 Downloads

Abstract

The positon solutions discovered so far for several nonlinear evolution equations are singular solutions. We show that for a discrete version of the well-known sinh-Gordon equation nonsingular positon solutions do exist. Under appropriate restrictions on the parameters of the construction they are globally bounded. In the continuum limit the corresponding (singular) solutions of the sinh-Gordon equation are recovered. Bibliography: 11 titles.

Keywords

Evolution Equation Continuum Limit Nonlinear Evolution Discrete Version Singular Solution 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literature Cited

  1. 1.
    V. B. Matveev, “Theory of positons I,” submitted for publication.Google Scholar
  2. 2.
    V. B. Matveev,Phys. Lett. A,166, 209 (1992).MathSciNetGoogle Scholar
  3. 3.
    R. Beutler, “Positon solution of the sine-Gordon equation,”J. Math. Phys.,34, 3098 (1993).CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    R. Beutler, “Positon solutions of the sinh-Gordon equation,” submitted for publication.Google Scholar
  5. 5.
    A. Stahlhofen,Ann. Phys.,1, 479 (1992).MathSciNetGoogle Scholar
  6. 6.
    R. Hirota,J. Phys. Soc. Jpn.,43, 2079 (1977).MathSciNetGoogle Scholar
  7. 7.
    R. Beutler, V. B. Matveev, and A. Stahlhofen, “Positons for the Toda lattice equation and related spectral problems,” in preparation.Google Scholar
  8. 8.
    A. Yu. Volkov and L. D. Faddeev,Teor. Mat. Fiz.,92, No. 2, 207 (1992).MathSciNetGoogle Scholar
  9. 9.
    A. I. Bobenko, N. Kutz, and U. Pinkall, “The discrete quantum pendulum,”SFB 288, Preprint No. 42 TU Berlin (1992).Google Scholar
  10. 10.
    A. I. Bobenko and U. Pinkall, “Discrete surfaces with constant negative Gaussian curvature and the Hirota equation,” Preprint TU Berlin.Google Scholar
  11. 11.
    G. H. Hardy and J. Wright,Theory of Numbers, Oxford University Press (1933).Google Scholar

Copyright information

© Plenum Publishing Corporation 1997

Authors and Affiliations

  • Roland Beutler
  • Vladimir B. Matveev

There are no affiliations available

Personalised recommendations